MAUDE Adverse Event Report: CORDIS US CORP. AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS US CORP. AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 504606X
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the side port of a 6f avanti plus catheter sheath introducer was blocked by clot.There was no reported patient injury.The product was stored as per labeling and was opened in sterile field.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the side port of a 6f avanti plus catheter sheath introducer was blocked by clot.There was no reported patient injury.The product was stored as per labeling and was opened in sterile field.Multiple attempts to gather additional information have been made and have been unsuccessful.The reported ¿side port extension obstructed particles/material can be injected¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Factors such as vessel anatomy, user handling, and concomitant devices could be a contributing factor additional force and manipulation of the catheter sheath introducer (csi) while in the vessel may have also been a contributing factor the reported event.If the csi is not flushed properly with heparinized saline or a suitable isotonic solution as per the instructions for use (ifu), blood flow can clot.In addition, patient factors (which were not specified), such as comorbidities and hypercoagulability could have attributed.As per the instructions for use (ifu), once the sideport has been aspirated to remove air, it should be considered to establish a heparinized saline or suitable isotonic solution via the sideport extension.The addition of a heparinized saline via the side port extension can help with the prevention of thrombus formation.The information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
Multiple attempts to gather additional information have been made and have been unsuccessful.The device was not returned as anticipated.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20309175
Report Number9616099-2024-00322
Device Sequence Number12971199
Product Code DRE
UDI-Device Identifier10705032010054
UDI-Public(01)10705032010054(17)270531(10)18333205
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number504606X
Device Lot Number18333205
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown